Duke Mathematical Journal

The geometry of degree-$4$ characteristic classes and of line bundles on loop spaces II

J.-L. Brylinski and D. A. McLaughlin

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Source
Duke Math. J. Volume 83, Number 1 (1996), 105-139.

Dates
First available: 19 February 2004

Permanent link to this document
http://projecteuclid.org/euclid.dmj/1077244249

Mathematical Reviews number (MathSciNet)
MR1388845

Zentralblatt MATH identifier
0864.57026

Digital Object Identifier
doi:10.1215/S0012-7094-96-08305-2

Subjects
Primary: 58G26
Secondary: 14D20: Algebraic moduli problems, moduli of vector bundles {For analytic moduli problems, see 32G13} 18G50: Nonabelian homological algebra 22E67: Loop groups and related constructions, group-theoretic treatment [See also 58D05] 57R20: Characteristic classes and numbers

Citation

Brylinski, J.-L.; McLaughlin, D. A. The geometry of degree- 4 characteristic classes and of line bundles on loop spaces II. Duke Mathematical Journal 83 (1996), no. 1, 105--139. doi:10.1215/S0012-7094-96-08305-2. http://projecteuclid.org/euclid.dmj/1077244249.


Export citation

References

  • [1] M. F. Atiyah and R. Bott, The Yang-Mills equations over Riemann surfaces, Philos. Trans. Roy. Soc. London Ser. A 308 (1983), no. 1505, 523–615.
  • [2] A. A. Beilinson, Higher regulators and values of $L$-functions, J. Soviet Math. 30 (1985), 2036–2070.
  • [3] S. Bloch, Deligne groups, unpublished manuscript, 1972.
  • [4] R. Bott and L. Tu, Differential Forms in Algebraic Topology, Graduate Texts in Math., Springer-Verlag, Berlin, 1986.
  • [5] L. Breen, Bitorseurs et cohomologie non abélienne, The Grothendieck Festschrift, Vol. I, Progr. Math., vol. 86, Birkhäuser Boston, Boston, MA, 1990, pp. 401–476.
  • [6] L. Breen, Théorie de Schreier supérieure, Ann. Sci. École Norm. Sup. (4) 25 (1992), no. 5, 465–514.
  • [7] L. Breen, On the classification of $2$-gerbes and $2$-stacks, Astérisque (1994), no. 225, 160.
  • [8] J.-L. Brylinski, Loop spaces, characteristic classes and geometric quantization, Progress in Mathematics, vol. 107, Birkhäuser Boston Inc., Boston, MA, 1993.
  • [9] J.-L. Brylinski and D. A. McLaughlin, The geometry of degree four characteristic classes and of line bundles on loop spaces I, Duke Math. J. 75 (1994), no. 3, 603–638.
  • [10] J.-L. Brylinski and D. A. McLaughlin, Čech cocycles for characteristic classes, to appear in Comm. Math. Phys.
  • [11] J.-L. Brylinski and D. A. McLaughlin, Holomorphic quantization and unitary representations of the Teichmüller group, Lie Theory and Geometry, Progr. Math., vol. 123, Birkhauser, Boston, 1994, in Honor of Bertram Kostant, pp. 21–64.
  • [12] J.-L. Brylinski and D. A. McLaughlin, A geometric construction of the first Pontryagin class, Quantum Topology, Ser. Knots Everything, vol. 3, World Scientific, River Edge, N.J., 1993, pp. 209–220.
  • [13] J. Cheeger and J. Simons, Differential characters and geometric invariants, Geometry and Topology (College Park, Md., 1983/84), Lecture Notes in Math., vol. 1167, Springer-Verlag, Berlin, 1985, pp. 50–80.
  • [14] P. Deligne, Le symbole modéré, Inst. Hautes Études Sci. Publ. Math. (1991), no. 73, 147–181.
  • [15] P. Deligne, Seminar on WZW theories, Institute for Advanced Study, Princeton University, 1991, spring.
  • [16] P. Deligne, Le déterminant de la cohomologie, Current trends in arithmetical algebraic geometry (Arcata, Calif., 1985), Contemp. Math., vol. 67, Amer. Math. Soc., Providence, RI, 1987, pp. 93–177.
  • [17] R. Dijkgraaf, C. Vafa, E. Verlinde, and H. Verlinde, The operator algebra of orbifold models, Comm. Math. Phys. 123 (1989), no. 3, 485–526.
  • [18] R. Dijkgraaf and E. Witten, Topological gauge theories and group cohomology, Comm. Math. Phys. 129 (1990), no. 2, 393–429.
  • [19] S. Donaldson, A new proof of a theorem of Narasimhan and Seshadri, J. Differential Geom. 18 (1983), no. 2, 269–277.
  • [20] J.-M. Drezet and M. S. Narasimhan, Groupe de Picard des variétés de modules de fibrés semi-stables sur les courbes algébriques, Invent. Math. 97 (1989), no. 1, 53–94.
  • [21] S. Eilenberg and S. Mac Lane, Cohomology theory in abstract groups II, Ann. of Math. (2) 48 (1947), 326–341.
  • [22] H. Esnault and E. Viehweg, Deligne-Beilinson cohomology, Beilinson's conjectures on special values of $L$-functions, Perspect. Math., vol. 4, Academic Press, Boston, MA, 1988, pp. 43–91.
  • [23] D. Freed and F. Quinn, Chern-Simons theory with finite gauge group, Comm. Math. Phys. 156 (1993), no. 3, 435–472.
  • [24] I. Gelfand and M. Smirnov, The algebra of Chern-Simons classes, the Poisson bracket on it, and the action of the gauge group, Lie Theory and Geometry, Progr. Math., vol. 123, Birkhäuser, Boston, 1994, in Honor of Bertram Kostant, pp. 261–288.
  • [25] J. Giraud, Cohomologie Non-abélienne, Ergeb. Math. Grenzgeb. (3), vol. 64, Springer-Verlag, Berlin, 1971.
  • [26] P. Griffiths and J. Harris, Principles of Algebraic Geometry, Wiley-Interscience, New York, 1978.
  • [27] F. Knudsen and D. Mumford, The projectivity of the moduli space of stable curves I: Preliminaries on “det” and “div”, Math. Scand. 39 (1976), no. 1, 19–55.
  • [28] S. Kobayashi and K. Nomizu, Foundations of Differential Geometry II, Interscience Tracts in Pure and Applied Mathematics, No. 15 Vol. II, Wiley-Interscience, New York-London-Sydney, 1969.
  • [29] B. Kostant, Quantization and unitary representations. I. Prequantization, Lectures in Modern Analysis and Applications III, Lecture Notes in Math., vol. 170, Springer-Verlag, Berlin, 1970, pp. 87–208.
  • [30] B. Mazur and W. Messing, Universal Extensions and One-Dimensional Crystalline Cohomology, Lecture Notes in Math., vol. 370, Springer-Verlag, Berlin, 1974.
  • [31] D. A. McLaughlin, Orientation and string structures on loop space, Pacific J. Math. 155 (1992), no. 1, 143–156.
  • [32] M. S. Narasimhan and C. Seshadri, Stable and unitary vector bundles on a compact Riemann surface, Ann. of Math. (2) 82 (1965), 540–567.
  • [33] A. Pressley and G. Segal, Loop Groups, Oxford Mathematical Monographs, Clarendon Press, Oxford, 1986.
  • [34] D. Quillen, Determinants of Cauchy-Riemann operators over a Riemann surface, Funct. Anal. Appl. 19 (1985), 31–34.
  • [35] S. Ramanan, The moduli spaces of vector bundles over an algebraic curve, Math. Ann. 200 (1973), 69–84.
  • [36] G. Segal, January 1990, Lecture at Mathematical Sciences Research Institute, Berkeley.
  • [37] G. Segal, Classifying spaces and spectral sequences, Inst. Hautes Études Sci. Publ. Math. (1968), no. 34, 105–112.
  • [38]1 G. B. Segal, The definition of conformal field theory, preprint.
  • [38]2 G. B. Segal, The definition of conformal field theory, Differential geometrical methods in theoretical physics (Como, 1987), NATO Adv. Sci. Inst. Ser. C Math. Phys. Sci., vol. 250, Kluwer, Dordrecht, 1988, pp. 165–171.
  • [39] C. Seshadri, Space of unitary vector bundles on a compact Riemann surface, Ann. of Math. (2) 85 (1967), 303–336.
  • [40] H. X. Sinh Thèse de Doctorat, Univ. Paris 7, 1975.
  • [41] A. Weil, Introduction à l'étude des variétés kählériennes, Publications de l'Institut de Mathématique de l'Université de Nancago, VI. Actualités Sci. Ind. no. 1267, Hermann, Paris, 1958.
  • [42] E. Witten, Free fermions on an algebraic curve, The Mathematical Heritage of Hermann Weyl (Durham, NC, 1987), Proc. Sympos. Pure Math., vol. 48, Amer. Math. Soc., Providence, 1988, pp. 329–344.
  • [43] E. Witten, Quantum field theory and the Jones polynomial, Comm. Math. Phys. 121 (1989), no. 3, 351–399.
  • [44] S. Zucker, The Cheeger-Simons invariant as a Chern class, Algebraic Analysis, Geometry and Number Theory (Baltimore, MD, 1988), Johns Hopkins University Press, Baltimore, 1989, pp. 397–417.

See also

  • See also: J.-L. Brylinski, D. A. Mclaughlin. The geometry of degree-four characteristic classes and of line bundles on loop spaces I. Duke Math. J. Vol. 75, No. 3 (1994), pp. 603–638.